Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jts813

Timing of Hair Loss

Recommended Posts

When do people start to notice hair thinning or hair loss on accutane? I've been on it for a little over 2 weeks. About one week in I felt that my hair was thinner by touch. These last few days I have noticed slightly more shedding on my pillow case and in general it seems my hair looks thinner (meaning I can see more scalp) if I look close enough. Is it possible that the hair loss side effects can occur this early or am I just being paranoid?

Share this post


Link to post
Share on other sites

I don't know if you are paranoid but if you are worry that you are beginning to lose hair from accutane then you should inform your doctor and tell him or her that you will like to lower your dose or come out of the drug altogether if your acne is mild.

Share this post


Link to post
Share on other sites

What is your dose?

And by hair thinning people don't mean that their is is actually thinner but that they are shedding more than normal. I think you might be shedding a bit of hair but your hair wouldn't actully be 'thinner'.

Share this post


Link to post
Share on other sites

I'm on 40 mg a day. I weigh 110 pounds or 50 kg. I see my doctor in about 2 weeks, I will definitely ask him about it. If I continue to lose hair I will definitely stop the medication, but if it stays the same I will ask my doctor to keep it at the same dose or lower it. Most people in this forum tend to lose their hair many months in or after their course is finished.

Share this post


Link to post
Share on other sites
When do people start to notice hair thinning or hair loss on accutane? I've been on it for a little over 2 weeks. About one week in I felt that my hair was thinner by touch. These last few days I have noticed slightly more shedding on my pillow case and in general it seems my hair looks thinner (meaning I can see more scalp) if I look close enough. Is it possible that the hair loss side effects can occur this early or am I just being paranoid?

I call paranoia. 2 weeks is pretty early to be going bald.

The average person loses about 100 strands of hair a day. You're probably just more observant about it now that you're taking accutane.

Share this post


Link to post
Share on other sites

Thanks, I kind of wanted to hear that I was paranoid (as silly as that sounds). But we'll see how the rest of the month goes!

Share this post


Link to post
Share on other sites

i was on a very high dose of accutane for almost 8 months (80 mgs the first for months and then an alternating 40 and 80). I noticed that i was starting to shed a TON about month 7ish? i would wash my hair and run my hand through my wet hair and pull out about 50 strands. I have extremely thick and naturally curly hair anyway, but i usually straighten it. i really only noticed the shedding when i was in the shower, messing around with my hair. since the accutane dries out your hair, i would straighten my hair and could then go a while without washing it... as to avoid more hair shedding.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×